Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 389, NWS Atlanta, GA

September 19, 2020Newton County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 19, 2020, 10:54 AM EDT for Newton County, Georgia. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Sep 19, 2020, 10:54 AM EDT (14:54 UTC)
Expired
Sep 20, 2020, 8:28 AM EDT
In force
22 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Newton County, GA

The radar

The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River below Covington (HPTG1). The gauge peaked at 12.34 ft at Sep 19, 2020, 7:00 PM EDT.

actionminormoderate5101509/1909/2009/21
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02209000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

101 
WGUS42 KFFC 191454
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1054 AM EDT Sat Sep 19 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Alcovy River near High Point affecting Newton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC217-200300-
/O.NEW.KFFC.FL.W.0389.200919T1454Z-000000T0000Z/
/HPTG1.1.ER.200919T1430Z.200919T1430Z.000000T0000Z.NO/
1054 AM EDT Sat Sep 19 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Alcovy River near High Point.
* From this morning until further notice.
* At 10:30 AM EDT Saturday the stage was 11 feet.
* Flood stage is 11 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 11 feet, Flood Stage is reached. Minor flooding begins 
  of woodlands and fields near the river upstream and downstream 
  from the gage on Henderson Mill Road. The water level reaches the 
  first wooden step behind an elevated private residence just 
  upstream and on the left bank from the bridge.


&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386

$$
3 follow-up statements
146 
WGUS82 KFFC 200120
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
920 PM EDT Sat Sep 19 2020

...The Flood Warning continues for the following rivers in Georgia...

  Alcovy River near High Point affecting Newton County.

  Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe 
  and Twiggs Counties.

  Oconee River near Oconee affecting Wilkinson and Washington 
  Counties.

  Oconee River near Penfield affecting Greene, Oconee and Clarke 
  Counties.

  Oconee River near Oconee affecting Wilkinson, Washington and 
  Johnson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.


GAC217-201330-
/O.CON.KFFC.FL.W.0389.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.200919T1430Z.200920T0015Z.000000T0000Z.NO/
920 PM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Alcovy River near High Point.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 12.3 feet and nearly steady.
* Flood stage is 11 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 11 feet, minor flooding occurs in the woodlands and 
  fields near the river upstream and downstream from the gage on 
  Henderson Mill Road. The water level is at the first wooden step 
  behind an elevated private residence just upstream and on the left 
  bank from the bridge.
* Impact...At 13 feet, minor flooding continues in the woodlands and 
  fields near the river upstream and downstream from the gage on 
  Henderson Mill Road. The water level is at the fourth wooden step 
  behind an elevated private residence just upstream and on the left 
  bank from the bridge.


&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386

$$

GAC303-319-201330-
/O.CON.KFFC.FL.W.0387.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200919T0930Z.000000T0000Z.NR/
920 PM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Oconee.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 18.4 feet and falling.
* Flood stage is 18 feet.
* Minor flooding is occurring. 
* Forecast...No forecast is available for this location.
* Impact...At 18 feet, minor flooding occurs in the woodlands and 
  wetlands along the river upstream and downstream from the gage 
  located by the dirt boat ramp on the west side of Avant Mine off 
  Adams Road in Washington County. The water level will be at the 
  top of the boat ramp.


&&

LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
      3284 8303 3292 8311

$$

GAC059-133-219-201130-
/O.CON.KFFC.FL.W.0357.000000T0000Z-200920T1127Z/
/PNFG1.1.ER.200918T0306Z.200918T1715Z.200920T0057Z.NO/
920 PM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Penfield.
* Until Sunday morning.
* At 9:00 PM EDT Saturday the stage was 13 feet and falling.
* Flood stage is 13 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage soon, 
  dropping to 5.3 feet Thursday evening.
* Impact...At 13 feet, minor flooding occurs along the river 
  upstream and downstream from the gage on the Georgia Highway 15 
  bridge. The right bank overflows into agricultural land and 
  pastures with a foot or two of water.


&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327

$$

GAC167-303-319-201330-
/O.CON.KFFC.FL.W.0355.000000T0000Z-000000T0000Z/
/OCNG1.1.ER.200919T1105Z.200921T0000Z.200923T0000Z.NO/
920 PM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Oconee River near Oconee.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 19.7 feet and rising.
* Flood stage is 17 feet., and minor flooding is forecast to continue
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Forecast...The river is expected to rise to a crest of 20.4 feet 
  Sunday evening. It will then fall below flood stage Tuesday 
  evening.
* Impact...At 19 feet, the water level begins to flood the dirt 
  parking lot area near the Old Balls Ferry Road boat ramp, just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues and spreads further into the woodlands near the 
  river.


&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300

$$

GAC021-153-169-207-289-201330-
/O.CON.KFFC.FL.W.0352.000000T0000Z-200922T1536Z/
/MACG1.1.ER.200917T1221Z.200918T2130Z.200920T1800Z.NO/
920 PM EDT Sat Sep 19 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Ocmulgee River near Macon.
* Until Tuesday morning.
* At 8:30 PM EDT Saturday the stage was 20.3 feet and falling.
* Flood stage is 18 feet.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Forecast...The river is expected to fall below flood stage early 
  Sunday afternoon and continue falling to 12 feet Thursday evening.
* Impact...At 20 feet, minor flooding occurs with a portion of the 
  Macon GreenWay Ocmulgee Heritage Trail flooded north of the Martin 
  Luther King Boulevard bridge. The flood waters will be around one 
  foot deep on portions of the trail and both banks will overflow 
  upstream from the bridge. Large portions of agricultural lands 
  well downstream will be under one to three feet of water.


&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363

$$
891 
WGUS82 KFFC 200818
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
418 AM EDT Sun Sep 20 2020

...The Flood Warning continues for the following rivers in Georgia...

  Alcovy River near High Point affecting Newton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC217-202030-
/O.CON.KFFC.FL.W.0389.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.200919T1430Z.200920T0015Z.000000T0000Z.NO/
418 AM EDT Sun Sep 20 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Alcovy River near High Point.
* Until further notice.
* At 4:00 AM EDT Sunday the stage was 11.7 feet and falling.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall.
* Impact...At 11.0 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the river upstream and 
  downstream from the gage on Henderson Mill Road. The water level 
  reaches the first wooden step behind an elevated private residence 
  just upstream and on the left bank from the bridge.


&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386

$$
443 
WGUS82 KFFC 201228
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
828 AM EDT Sun Sep 20 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Alcovy River near High Point affecting Newton County.

GAC217-201330-
/O.CAN.KFFC.FL.W.0389.000000T0000Z-200920T1228Z/
/HPTG1.1.ER.700119T1235Z.700119T1236Z.700119T1236Z.NO/
828 AM EDT Sun Sep 20 2020

...The Flood Warning for the Alcovy River near High Point has been 
cancelled...

The Flood Warning is cancelled for
  the Alcovy River near High Point.
* At 8:15 AM EDT Sunday the stage was 11 feet and falling.
* Flood stage is 11 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 19, 10:49 AM EDT, 5 minutes earlier.

Area forecast discussion, Sep 19, 10:49 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1049 AM EDT Sat Sep 19 2020

.UPDATE...

Briefly upped the pops in the SW corner based on radar trends but
this should be very temporary per hi res guidance. Remainder of
the forecast in great shape and no changes planned.

Deese

&&

.PREV DISCUSSION... /issued 747 AM EDT Sat Sep 19 2020/

PREV DISCUSSION... /Issued 400 AM EDT Sat Sep 19 2020/

SHORT TERM /Today through Sunday/...
Several factors will influence the short term weather pattern.
First, good moisture aloft from Tropical Storm Beta over the Gulf of
Mexico is streaming across the forecast area as the storm treks
slowly westward.  Second, a longwave upper level trough will move
across the east coast through midday Sunday and third surface high
pressure builds down the east coast bringing drier air into the
area.  Current radar loop shows an area of light showers across
southeast Alabama slowly moving toward southwest portions of the
forecast area. Slight to low chance POPs will move across mainly
central Georgia through midday.  With good moisture aloft, we will
continue to see broken to overcast mid to high clouds through this
evening when the tropical moisture is shunted over south Georgia as
drier air associated with the broad surface high builds into
northern portions of the forecast area.  Models agree temperatures
this weekend will be 5 to 10 degrees below normal both for afternoon
highs and tomorrow morning's low.

Atwell

LONG TERM /Sunday Night through Friday/...
Much of the long term forecast will be quiet, with below normal
temperatures and dry conditions as High pressure will remain in control
through midweek.

The fly in the ointment and where there is much uncertainty is with
Tropical Storm Beta and where it will eventually move to or will it's
moisture have an effect on the forecast area. It will be a watch and see
for now as there is big differences among the models. Any wet weather is
not likely until about Thursday of later.

BDL

AVIATION...
12Z Update...
VFR conditions expected. Winds will favor the northeast becoming
northeast, with speeds of 7-11kts with gusts of 15-20kts at the
ATL area TAFs. No convection or restrictions to visibility
expected.

//ATL Confidence...12Z Update...
High confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  52  71  51 /  10   5   0   0
Atlanta         72  53  71  52 /  10   5   0   0
Blairsville     69  49  70  45 /  10   5   5   0
Cartersville    73  54  74  52 /  10   0   0   0
Columbus        76  59  76  55 /  40  10   5   0
Gainesville     70  52  70  51 /  10   0   0   0
Macon           74  57  74  54 /  20   5   5   0
Rome            75  55  77  52 /  20   5   0   0
Peachtree City  73  54  73  52 /  20   5   0   0
Vidalia         76  59  75  55 /  20   5   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Atwell
Hazardous weather outlook, Sep 19, 4:15 AM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
415 AM EDT Sat Sep 19 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
415 AM EDT Sat Sep 19 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time through Thursday.
There is a slight chance of Thunderstorms on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.